When you start taking, in my experiences, a new medication, it can take a while for some of the side effects to wear off. Drowsiness is one of them. This is why it says to not drive or operate heavy machinery when taking,or untill you see how you react to the medication.
I don't know about hyper- Maybe the dosage is too high and you are getting 'euphoric' or CNS symptoms.
I once got 'hyper' when taking a medication and it was a kind of nasty shaky hyper- I talked to my doctor and he switched my medications. I went back to feeling 'normal'.
Is that the kind of 'hyper' you mean?
Or do you just mean you aren't sleepy any more and wondering why?
Hope this helped, and let me/us know- someone will have an answer for you if that wasn't it!
Great post Spright:)
I believe I understand the hyper your describing , a feeling your on top of the world and ready to tackle the cleaning that you have been ignoring and ready to get out and wash the car and garden. This can be described as euphoric too as Spright pointed out. If your feeling this way from meds your taking for pain tell your Dr as you may be taking too large of a dose.
True the same medication that makes you feel ready to tackle the world can put another person to sleep and knock them for a loop , this is a classic example of how one medication will effect everyone differently. You may have side effects others may not have and so forth. So never go by what someone else says a medication will do to you as everyone reacts differently:)
Sandee and Spright covered this well. I just wanted to add that I take Hydrocodone and I don't get an euphoria or "high." I've been on it for almost 5 years. I do get what I call a "lift." It doesn't matter what dose I am on really, all dosage amounts effect me that way. Part of it is because my pain is better control the other part is because that's how the drug works with my chemical make up. I am able to do what I have to do if I take it. I am not happy and giddy or inappropriate.
Methadone, Morphine, Fentanyl all bring me "down." I just want to sleep and feel "blue." I have no energy on any of them. My physician knows how hydrocodone effects me and says that it is the way a pain med that works well should make you feel, not high but as I described. Of course that is her opinion.
Your system has become accustomed to the drug and that is probably the reason you do not get the hyper feeling as you describe. Take Care, Tuck
I took hydrocodone and it made me hyper and I told my DR. He said you are the 3rd person that said that this wk. Needless to say I stopped taking it cause I couldnt sleep. Meds affect people in different ways. I guess it affected us the same. I now take somas and valium. I work 40-48 hrs a wk so I cant take it at work but I do when I get home. I still wake up hurting at night several times so I think I am going to do the shots in the spine and see if that helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.